AF Association
13,284 members16,159 posts

Increased palpitations with Bisoprolol

Hi all, I've recently started on 1.25mg bisoprolol, changing from 120mg Diltiazem. I appreciate I'm still perhaps settling down onto this (it's only been a week), but I'm experiencing far more palpitations (and stronger) with bisoprolol than diltiazem.

Has anyone else had this problem? Do I just need to increase the dose over time?

7 Replies
oldestnewest

Can't possibly comment on what you ought to do other than say, "Go back to the person who prescribed this for you", but 1.25 Bisoprolol is a very low dose.

I take 1.25 twice a day and don't have the problem you mention, but I wouldn't be changing the dosage without consulting my GP.

Hope things settle for you soon.

1 like
Reply

WE can not and should not comment on drugs so please go back to your medical team for advice.

1 like
Reply

Why did you make the change ? Was the effect of Diltiazem wearing off ?

You need to go back to your consultant and ask, but I would say that 120mg of Diltiazem is a little stronger than 1.25mg of bisoprolol.

Reply

When I first got atrial flutter, I was prescribed metoprolol, which like bisoprolol, is a beta blocker. From having no palpitations at all, I got severe palpitations on metoprolol, as well as other negative side effects. When I went back to my GP, I told him that I refused to take it anymore.

Diltiazem is a calcium channel blocker.

I suggest you have your caregiver explain the difference between the two and especially why you changed from a beta blocker to a calcium channel blocker.

If you are already having palpitations, definitely do not increase the dose on your own.

1 like
Reply

Yup me too. Had to stop taking it.

Reply

Thanks for your replies guys. I'm seeing my GP today.

Reply

Hi all,

A quick update. My GP has given me the once over and thinks I should increase the bisoprolol to 2.5mg, with an aim to titrate up to 5mg in a few weeks. He hypothesises that the palpitations are break-through AF events as the bisoprolol is too low.

Reply

You may also like...